I have shooting feelings of numbness and tingling in my arms, wrists and fingers. At times the area around my elbows hurts as if I had banged it on something. I have no idea what these things are. I have not been able to get a reasonable explanation from any doc.
I dont know if this is what you meant by pain?
Since I have been hypo(and was on Lipitor) I have I think arthritis in my upper shoulder(that hurts like-----). My legs are stiff when I awake in the morning.
Of course I am 51, so sometimes age can do it too.LOL LOL
It is weird that this all started when I took the statin. I went off because I was in verrrry bad pain all over my body. When I stopped the statin, most of my pain went away. Accept for some of the leftovers. I was also very hypothyroid at the time.
I don't know how I got on this subject. The subject is suppose to be about arm painLOL
The pain thing. Yes. Right at the elbows where your funny bone is! It feels like there's a pulsating tendon there at times. I swear it moves by itself even when I'm just watching TV. The writsts are stiff and the fingers don't have their usual dexterity. Holding a pen to even write something down is challenging.
I have muscle aches through my shoulders, traps and neck. I feel a heavy weariness in my torso like I'm wearing sleevless knight's armour. My back and rib cage have little radiating muscle spasms running down through my hips (sciatica).
I have a numbness in my face like I'm wearing an egg mask and forgot to wash it off.
My sympathy to everone, and I wish I knew if this is permanent. I haven't known whether to take some extra T4 (Levothroid, I have pink pills and yellow ones) or if I might make it worse. Don't know how you've survived without some kind of muscle relaxant. I'd be afraid of pain pills.
A broken rotator cuff tendonitis can happen after a quinalone antibiotic, you might want to google, don't think I'm allowed to name one, one or two people posting that it happened a year later, so I haven't known if my right shoulder and arm pain is from that or this, hypo. I'm watching the forums closely to see how many others have it. Found one book on thyroid at my city's library, with a brief description of what I have, but it doesn't say if it's caused by too much or too little medication. I'll have to take it in and ask my doctor, almost a month away.
I think I read that low thyroid sets you up for more arthritis, your knees, and carpal tunnel. I've got some diabetic neuropathy in my ankles, poor circulation, taking a blood thinner type pill, not much arthritis, no tingling.
If you can touch your thumb and pinky finger, you don't have carpal, right?
I was taking some great pain pills(generic for ulltram). They worked really great. But I am totally out of them and have no money to get anymore right now. BOOHOO!!
It is probably a good thing because it says they are ADDICTING. I would rather not get an addiction. The only addiction I want is my coffee and my thyroid meds. I have the first one. Just need the second one.
Oh the problems we all have. The depression and tiredness I think is the worse thing to put up with.
I have a book on hypothyroidism, and it lists all the hypo stuff you can get. It mentions muscle weakness, carpal tunnel (tingling, numbness in hands), aches and pains. Simple motor tasks become a problem and you feel clutzy. YES, YES, YES!!!
It also says, once you get the proper meds all those yucky symptoms go away. Oh! if it were just so easy.
I think the worst symptoms are the mental ones (brain fog and spacey emotional feelings). I just want to feel like the lights are on AND someone is home again.
Coffee seems to help out with the pain a little, so I can understand the coffee guzzling going on here.!
I experience sharp almost stabbing pains in my hands and wrists. Sometimes I have alot of numbness to go along with the pain that I constantly have. There are the few times that I have pain in my legs.. the aches are so painful that I feel like I have the flu.
"Feeling clutzy", yes, that's the very book I have, from a library! I don't think we're permitted to state the title or author. Can I quote a line? Maybe I'll change a word here and there from pg 27, it says words to the effect that Muscle weakness if partly due to an overworked, exhausted body, (but resting the muscle really doesn't seem to help, does it?) and it will clear up once you're correctly medicated (?)
But all the doctors have wanted to lower dosages, and I heard at another forum that potency in all brands has been reduced, starting approximately 2001. Newer pills are a slightly different shape and shade of color, at least of my brand, and my pharmacy is still giving me old ones.
I too have been diognosed hypo and am complaining of my left side going numb. Those shooting feelings down the elbow and wrist also in my hip an knee. I feel like the circulation is being cut off and feel as though somebody is trying to choke me all day. Parts of my body feel numb and tingle. I've been taking levothyroxine 75mcg for about 5wks. I may be going to see nurologist about these feelings if they don't clear up soon.
Sandy, it might be Fibromyalgia, you need to look up. I forget who it was that said just recently doctors study thyroid about an hour (?) during their training? I took a stack of printouts about 1 and 1/2 " thick, maybe thicker, and told a doctor "I brought these papers to prove I don't mind doing the homework," because sometimes they will tell you that you read to much, and want to be the only ones that know anything, but it's your bod and your money and all. You can google, low thyroid arm pain, various combinations of words. Mine was pretty bad today, not just low thyroid related but also diabetes.
Softcrush, maybe you have a different book and they just all use that word. Care to tell us what yours says? I don't know whether to increase my meds more.
There can be weakness and pain in an arm if you're hyper too, and my dosage has always been pretty high. Temperature is usually around 97.3 to 97.7 by mouth. We get so used to being a bit low and lazy.
Here we go. Its SOMETHING like this: Common complaints from the hypos are muscle aches, cramps, crampy periods, muscle coordination, where you feel "clutzy" all the time and motor tasks are a challenge...hypos might even think they have arthritis...
That sounds like you...Right? That's me for sure.
It says in the book you can get muscle weakness if you are hyper too, but I'm guessing you are hypo cuz your body temp presents a tad bit low. The next step for you to seal your home DX might be to get a B/P Pulse--taking machine. I stole mine from an old man. (not really, but that would make things more exciting) The gizmos can be a little pricey -- 70 bucks or so. If I didn't have one, I'd think it was worth it, since I know this is a life-long condition. Might as well have all the tools. Right?
My pulse is not really that low, but the BP sure is through the floor and is staying that way...day in day out.
Its just one more tangible indicator one can keep an eye on to clear things up.
I'm very new to all this...so I'm just guessing...okay?
Thanks, Softcrush, for confirming what I was thinking, that the temp breaks the tie if you're wondering whether to add or subtract. Yes, my b.p. went "too low" a couple of years ago and I wanted to know why because I'd been taking Dyazide for decades, twice a day. It wasn't Addison's, cortisol borderline high, and until you said it, I didn't know that's also a hypo symptom. I think they may have reduced some potencies in all brands since 2001, don't know why. My pharmacy is still giving me the old kind, but maybe I was needing an increase because of age.
Nobody answered yet, is there one side you can't sleep on? Something in the shoulder gets aggravated and brings back the arm pain that comes and goes?
Don't the chain grocery stores have b.p./pulse machines where you are? I almost mentioned the name of one but remembered we're not supposed to.
I can't sleep on my right side because my right thigh hurts from my hip to my knee on my right side. Then the darn trashtruck drivers kept me awake all night. Don't know why they can't haul the trash in the daytime.
Well, today 9-27-04 I'm trying a bit more of my medicine, though I'm so used-to hypo I know it will feel like hyper, can't stand this pain. Also my hair has thinned in back, like almost like a man's, male-pattern I guess. Not going to take hormones but maybe some black cohosh. Will let you know if it helps. It'll be a while I'm sure.
I like to take the RESTING pulse/BP first thing in the morning and log it down. I record my weight, the BBT, and the time of day. If the machine was in a pharmacy, it would be much harder to do that. Yes, you are correct, they got those things everywhere now.